zbMATH — the first resource for mathematics

Linear series on ribbons. (English) Zbl 1200.14058
Summary: A ribbon is a double structure on \( \mathbb{P}^{1}\). The geometry of a ribbon is closely related to that of a smooth curve. In this paper we consider linear series on ribbons. Our main result is an explicit determinantal description for the locus \( W^{r}_{2n}\) of degree \( 2n\) line bundles with at least \( (r+1)\)-dimensional sections on a ribbon. We also discuss some results of Clifford and Brill-Noether type.

14H51 Special divisors on curves (gonality, Brill-Noether theory)
14M12 Determinantal varieties
15A03 Vector spaces, linear dependence, rank, lineability
Full Text: DOI arXiv
[1] E. Arbarello, M. Cornalba, P. A. Griffiths, and J. Harris, Geometry of algebraic curves. Vol. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 267, Springer-Verlag, New York, 1985. · Zbl 0559.14017
[2] Dave Bayer and David Eisenbud, Ribbons and their canonical embeddings, Trans. Amer. Math. Soc. 347 (1995), no. 3, 719 – 756. · Zbl 0853.14016
[3] David Eisenbud, Linear sections of determinantal varieties, Amer. J. Math. 110 (1988), no. 3, 541 – 575. · Zbl 0681.14028 · doi:10.2307/2374622 · doi.org
[4] Lung-Ying Fong, Rational ribbons and deformation of hyperelliptic curves, J. Algebraic Geom. 2 (1993), no. 2, 295 – 307. · Zbl 0788.14027
[5] Robert Lazarsfeld, Brill-Noether-Petri without degenerations, J. Differential Geom. 23 (1986), no. 3, 299 – 307. · Zbl 0608.14026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.